Alert archive / Utah / Red Flag Warnings in 2018
Red Flag Warning 23, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Sep 10, 2018, 3:23 AM MDT for 8 counties in Utah. It took effect at Sep 10, 2018, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2018, 3:23 AM MDT (09:23 UTC)
- In effect from
- Sep 10, 2018, 12:00 PM MDT
- Expired
- Sep 10, 2018, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
Counties Cache County, UT, Morgan County, UT, Rich County, UT, Salt Lake County, UT, Summit County, UT, Utah County, UT, Wasatch County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 84 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3885 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
775 WWUS85 KSLC 100923 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 323 AM MDT Mon Sep 10 2018 UTZ479-102200- /O.NEW.KSLC.FW.W.0023.180910T1800Z-180911T0300Z/ /O.CON.KSLC.FW.A.0006.180911T1600Z-180914T0400Z/ Wasatch Mountains- 323 AM MDT Mon Sep 10 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 479... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 479... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph this afternoon and evening. For Tuesday through Thursday, southwest 15 to 25 mph with gusts 35 to 40 mph. * RELATIVE HUMIDITY...Afternoon mins of 8 to 16 percent with poor overnight recovery. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ UTZ484-495-102200- /O.EXA.KSLC.FW.A.0006.180911T1600Z-180914T0400Z/ Tavaputs Plateau-Color Country West Desert- 323 AM MDT Mon Sep 10 2018 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484 AND 495... The National Weather Service in Salt Lake City has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Tuesday morning through Thursday evening. * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau and Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest 15 to 25 mph with gusts as high as 40 mph. * RELATIVE HUMIDITY...Afternoon mins of 5 to 15 percent with poor overnight recovery. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ UTZ478-480-482-492-493-497-102200- /O.CON.KSLC.FW.A.0006.180911T1600Z-180914T0400Z/ Salt Lake Desert-Uinta Mountains-Western Uintah Basin- Central Utah West Desert-Central Utah Mountains-Mojave Desert- 323 AM MDT Mon Sep 10 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478...480...482...492...493 AND 497... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire Weather Zone 480 Uinta Mountains...Fire Weather Zone 482 Western Uintah Basin...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 493 Central Utah Mountains and Fire Weather Zone 497 Mojave Desert. * WINDS...Southwest 15 to 25 mph with gusts as high as 40 mph. Winds may shift out of the northwest across the West Desert Wednesday and Thursday. * RELATIVE HUMIDITY...Afternoon mins of 5 to 12 percent valleys and 10 to 18 percent mountains, with poor overnight recovery. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
1 follow-up statement
322 WWUS85 KSLC 101919 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 119 PM MDT Mon Sep 10 2018 UTZ479-111200- /O.UPG.KSLC.FW.A.0006.180911T1600Z-180914T0400Z/ /O.NEW.KSLC.FW.W.0024.180911T1600Z-180914T0400Z/ /O.CON.KSLC.FW.W.0023.000000T0000Z-180911T0300Z/ Wasatch Mountains- 119 PM MDT Mon Sep 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 479... ...RED FLAG WARNING IN EFFECT FROM 10 AM TUESDAY TO 10 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 479... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM Tuesday to 10 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains. * WINDS...Southwest wind gusts up to 30 mph, increasing to 40 mph Wednesday and Thursday. * RELATIVE HUMIDITY...Afternoon minimum RH of 5-10% valleys and 10-15% mountains, with poor overnight recovery. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ478-480-482-484-492-493-495-111200- /O.UPG.KSLC.FW.A.0006.180911T1600Z-180914T0400Z/ /O.NEW.KSLC.FW.W.0024.180911T1600Z-180914T0400Z/ Salt Lake Desert-Uinta Mountains-Western Uintah Basin- Tavaputs Plateau-Central Utah West Desert-Central Utah Mountains- Color Country West Desert- 119 PM MDT Mon Sep 10 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM TUESDAY TO 10 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478...480...482...484...492...493 AND 495... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM Tuesday to 10 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert...Fire Weather Zone 480 Uinta Mountains...Fire Weather Zone 482 Western Uintah Basin...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 492 Central Utah West Desert... Fire Weather Zone 493 Central Utah Mountains and Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest wind gusts up to 30 mph Tuesday, increasing to 40 mph Wednesday and Thursday. Winds may shift out of the northwest across the West Desert Wednesday and Thursday. * RELATIVE HUMIDITY...Afternoon minimum RH of 5-10% valleys and 10-15% mountains, with poor overnight recovery. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ497-111200- /O.EXT.KSLC.FW.A.0006.180912T1600Z-180914T0400Z/ Mojave Desert- 119 PM MDT Mon Sep 10 2018 ...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... * AFFECTED AREA...Fire Weather Zone 497 Mojave Desert. * WINDS...Southwest wind gusts up to 40 mph. * RELATIVE HUMIDITY...Afternoon minimum RH of 5-10%, with poor overnight recovery. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 9, 9:48 PM MDT, 5 hours 35 minutes earlier.
Area forecast discussion, Sep 9, 9:48 PM MDT, 5 hours 35 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
948 PM MDT Sun Sep 9 2018
.SYNOPSIS....A low pressure system off the British Columbia
coast will generate an increasingly strong, dry and warm
southwest flow across Utah as it approaches the Pacific Northwest
through the middle of the week.
&&
.SHORT TERM (THROUGH 00Z THURSDAY)...A weak high level shortwave
will cross northern Utah later tonight through early Monday. The
only real impact from this feature will be increasing high clouds
through early Monday morning.
The upper level low pressure system along the central BritCol
coast this evening will begin to work slowly south along the
coast beginning Monday night. This feature will then settle over
the Pacific Northwest as an open trough Tuesday night/Wednesday.
Ahead of this advancing feature an increasingly strong, warm and
dry southwest flow aloft will set across the forecast area
through midweek. This change will bring breezy south winds, low
humidities and unseasonally warm temperatures for the short term
forecast period. We may see some afternoon cloud development over
the higher terrain of southern/central Utah, though no
precipitation is expected at this time.
.PREVIOUS LONG TERM (AFTER 00Z THURSDAY)...
Not much change in the long term pattern and forecast over the
last few days. Persistent ridging will continue with all global
models showing no threat for precipitation through day 7.
Temperatures are expected to continue to average 3-8 degrees above
normal.
Through the end of the global model runs through September 19th,
no real weather producers are on the horizon. It's shaping up to
be a dry early fall during the extended forecast period.
&&
.AVIATION...A weak high level weather disturbance will bring
ceilings well above 12 kft through early Monday. No aviation
impacts are expected at the KSLC terminal. Southerly winds will
persist through early Monday afternoon, then turn to the
northwest through early Monday evening.
&&
.PREVIOUS FIRE WEATHER...ERC values are running between the 80th
and 96th percentile across northern Utah, trending closer to the
50th percentile across the south. ERCs have been steady or
increasing during the past several days.
A weak frontal boundary has stalled across south central Utah will
dissipate on Monday.
Locally critical fire weather conditions are possible for the
remainder of today across the Uinta Basin, Castle Country, and
southern Utah due to low RH and breezy conditions. Tomorrow the
trend will be for an increase in areas that approach critical fire
weather conditions.
For this upcoming week, a trough will develop near the West Coast
which will set up a dry and gusty southwest flow across the
region, becoming widespread by Tuesday. This is the next
opportunity for widespread fire weather concerns, which is
expected to persist at least through Thursday, perhaps into next
weekend at some locations. A cold front looks to settle into
northwest Utah mid week, which could lessen the fire weather
threat across far northwest Utah.
Single digit RH will be possible during this period, with poor
overnight RH recovery. No precipitation is in the forecast this
week.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Tuesday morning through Thursday evening
for UTZ478>480-482-492-493-497.
WY...Fire Weather Watch from Monday afternoon through Monday evening
for WYZ277.
&&
SHORT TERM/AVIATION...CONGER
LONG TERM...KRUSE
FIRE WEATHER...ROGOWSKI
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Sep 9, 8:22 AM MDT, 19 hours 1 minute before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 822 AM MDT Sun Sep 9 2018 UTZ001>016-019>021-517-518-WYZ021-101300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 822 AM MDT Sun Sep 9 2018 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Breezy and dry conditions will support locally critical fire weather conditions today. .DAYS TWO THROUGH SEVEN...Monday through Saturday A gusty dry southwest flow is expected to develop during the week. Critical fire weather conditions will be possible locally on Monday and become more widespread Tuesday through Thursday due to low humidities and strong winds. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 1:19 PM MDT | Red Flag Warning | SLC | Beaver, Box Elder, Cache, Carbon, Davis, Duchesne and 20 more | 5 days |
Nearby
Red Flag Warnings in Utah, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.